| Catalog Number |
09556508001 |
| Medical Device Problem Code |
False Positive Result (1227)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
02/16/2025
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
The cobas eplex core unit serial number was (b)(6).Sample material was requested for investigation, but it was not available.The investigation did not identify a specific cause of the event.The issue was consistent with a lower than intended target concentration within the sample volume analyzed by the assay.This lot contains a raw material that has been identified as having potential for leaks.No leaks were observed, however small amounts of reagent may not be visible.This issue could not be excluded by the investigation.The issue is also consistent with a low target concentration withdrawn and loaded into the delivery port.This can create limit of detection challenges if the concentration is at or near the analytical sensitivity of the assay.There is an inherent risk of false negative results due to the innate nature of microbes.
Event or Problem Description
There was an allegation of false negative staphylococcus aureus results for two patient samples using the eplex blood culture identification panel - gram positive (bcid-gp) panel on a cobas eplex core unit.The initial result for both samples was "no targets detected".For sample 1, a repeat test detected staphylococcus genus, staphylococcus aureus, and meca.The cultures for each sample grew staphylococcus aureus.